MAUDE Adverse Event Report: CARDINAL HEALTH 10FR 43 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

CARDINAL HEALTH 10FR 43 IRIS FEEDING TUBE ENF; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 461043E
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the bedside nurse overtightened the kangaroo feeding set into the kangaroo iris enfit port.The bedside nurse could not disconnect the feeding set and as a result needed to pull the kangaroo iris tube out and replace.When the nurse, pulled the original iris tube out, the sales rep, was preparing the iris console for the new tube placement, and another nurse, was also in the room supporting.After the nurse pulled the original tube out, he noticed the tube did not look right at the end of the iris tube.The sales rep turned his attention from the console to the pulled iris tube and noticed the sleeve where the iris camera attaches to the tube was loose and showing the wires that would be presumed to attach to the camera.The camera was still attached to the tube, but was loose.The patient is safe and was not harmed.A new iris tube was successfully and safely placed.
 
Additional Manufacturer Narrative
Investigation conclusion: the report stated the bedside nurse overtightened the kangaroo feeding set into the kangaroo iris enfit port.The bedside nurse could not disconnect the feeding set and as a result needed to pull the kangaroo iris tube out and replace.When the nurse, nick nowak, pulled the original iris tube out, the sales rep, was preparing the iris console for the new tube placement, and another nurse, alexis meyer, was also in the room supporting.After the nurse pulled the original tube out, he noticed the tube did not look right at the end of the iris tube.The sales rep turned his attention from the console to the pulled iris tube and noticed the sleeve where the iris camera attaches to the tube was loose and showing the wires that would be presumed to attach to the camera.The camera was still attached to the tube, but was loose.The patient is safe and was not harmed.A new iris tube was successfully and safely placed.The device history record (dhr) was unable to be performed as the supplier, jabil, performs dhrs based on serial number.A serial number was not provided.Failure mode trending was reviewed, and no related adverse trends were identified.Additionally, a historical complaint history review was performed, and no related complaints have been received within the past twelve (12) months for the reported product.The manufacturing process of the tube assembly, test and inspection was reviewed.No failures or deviations were identified.A 100% product inspection and testing for visual defects, leaks and tensile strength are performed prior to packaging and shipping.The reported product was returned for evaluation.Evaluation of the product confirmed the reported product failure, however, the reported product failure is not considered a product defect as the connector was within the specification dimension.A likely root cause for the product failure is product misuse.Additional action will not be taken at this time.This complaint will be used for post-market quality assurance monitoring and trending purposes.

Brand Name
10FR 43 IRIS FEEDING TUBE ENF
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12672644
Report Number1282497-2021-10642
Device Sequence Number1231984
Product Code PIF
UDI-Device Identifier20884521742199
UDI-Public20884521742199
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number461043E
Device Catalogue Number461043E
Device Lot Number1043040121
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown